Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Recovered from prostate cancer. Noticed blood in bowel movement. Should I be worried?

User rating for this question
Answered by
Practicing since : 1998
Answered : 1846 Questions
I am a 72 year old man who masturbated four days in a row once a day. I did have prostate cancer but am fully recovered. I noticed when I went to the bathroom I found blood in the bowl which was dark and had little pieces of blood. This happened to me before when I masturbated too much. This was after I just masturbated. I suspect I overworked it. I plan on not masterbated for the rest of the week. It has cleared up before when I done this. Do I have anything to worry about.
I also take Viagra. Would this have anything to do with it. When I do masturbate I do it for a lengthy time. Am I overworking my penis and this is what caused the blood in my urnine. I do see a urologist and everything seems to be well.
Posted Thu, 21 Mar 2013 in Men's Health
Answered by Dr. Y V Siva Sankara Murty 21 minutes later

Thanks for your query.

A bleed while urinating can occur after masturbation

This could be because of injury to blood vessels of penis. (In this case the bleeding will be bright red in color)

Bleeding can also occur because of trauma to the vessels of the prostate. The dark color of blood indicates it could be a bleed that might have occurred before some time. Normally one need not worry about a one odd episode of bleed post masturbation.

But there was another similar episode you are mentioning of. You also mentioned of prostate cancer you suffered from. Further examination by an urologist may be required to rule out any other possibility in your case.

Hope this helps.
Take care
Above answer was peer-reviewed by
Follow-up: Recovered from prostate cancer. Noticed blood in bowel movement. Should I be worried? 46 minutes later
I had prostate cancer ten years ago. Would The bleed be there that long. I have had sex and masterbated many times since then with no visible blood present. How many days should it take my penis to return to normal.
Answered by Dr. Y V Siva Sankara Murty 2 hours later

Thanks for your reply.
I did not see the second part of the 1st question when I typed my answer.
Yes, Sildenafil (Viagra) can be associated with such complications. (This is more so in the elderly). Are you on any other medication like asprin? Such medications may also add to the problem by preventing blood clotting.

Yes being rough with the organ may cause trauma and bleeding particularly if the bleeding is from the anterior part of urethra. Being gentle and usage of lubricant may be of some help.

It may take up to a week time or the problem to regress. If there are any signs of infection antibiotics may be prescribed by your doctor. It is unlikely that prostatic cancer treated ten years before is responsible for your present problem. However, your urologist should confirm this after physical examination

Hope I answered your query.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor